Alert archive / Louisiana / Tornado Warnings in 2022
Tornado Warning 23, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Aug 22, 2022, 7:14 PM CDT for Evangeline Parish, Saint Landry Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2022, 7:14 PM CDT (00:14 UTC)
- Expired
- Aug 22, 2022, 7:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Evangeline Parish, LA, Saint Landry Parish, LA
The radar
The Ft Polk radar (KPOE), 83 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1715 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
878
WFUS54 KLCH 230014
TORLCH
LAC039-097-230045-
/O.NEW.KLCH.TO.W.0023.220823T0014Z-220823T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
714 PM CDT Mon Aug 22 2022
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
East central Evangeline Parish in central Louisiana...
North central St. Landry Parish in central Louisiana...
* Until 745 PM CDT.
* At 714 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Chicot State Park, or near Ville Platte, moving
east at 10 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Ville Platte around 725 PM CDT.
Indian Lake around 735 PM CDT.
Whiteville and Grand Prairie around 745 PM CDT.
This includes Interstate 49 between mile markers 34 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3070 9237 3082 9234 3085 9208 3059 9214
TIME...MOT...LOC 0014Z 279DEG 7KT 3075 9229
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
241 follow-up statement
084
WWUS54 KLCH 230036
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
736 PM CDT Mon Aug 22 2022
LAC039-097-230046-
/O.EXP.KLCH.TO.W.0023.000000T0000Z-220823T0045Z/
Evangeline LA-St. Landry LA-
736 PM CDT Mon Aug 22 2022
...THE TORNADO WARNING FOR EAST CENTRAL EVANGELINE AND NORTH CENTRAL
ST. LANDRY PARISHES WILL EXPIRE AT 745 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3070 9237 3082 9234 3085 9208 3059 9214
TIME...MOT...LOC 0036Z 279DEG 7KT 3074 9224
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Aug 22, 6:36 PM CDT, 38 minutes earlier.
Area forecast discussion, Aug 22, 6:36 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 636 PM CDT Mon Aug 22 2022 ...New AVIATION... .SHORT TERM... (This evening through Wednesday night) Issued at 406 PM CDT Mon Aug 22 2022 Scattered convection continues across the region this afternoon although activity is not nearly as robust as continues to be seen further north in closer proximity to a disturbance centered over northeast Texas. While there remains higher than normal discrepancies between individual short range models, the general consensus is for the disturbance to shift further east into northern Louisiana overnight which will allow for continued widespread convection across central Louisiana. Opted to maintain scattered PoPs through the evening increasing to widespread again after midnight. While the already marginal severe weather threat should diminish with the loss of daytime heating, the extremely moist airmass in place across the region will continue to allow for torrential rainfall that could lead to localized flash flooding. WPC has maintained it's slight risk for excessive rainfall across central Louisiana and interior southeast Texas with the remainder of the region in a marginal risk. Gave some thought to the issuance of a Flash Flood Watch, but opted to hold off for now given the higher uncertainty in the short range guidance. That said, a watch may become necessary tonight or tomorrow depending on how far south the bands of heavier rainfall dig. The disturbance will continue to meander across northern Louisiana through midweek with the likelihood of flash flooding continuing to increase each day. Jones && .LONG TERM... (Thursday through Sunday) Issued at 406 PM CDT Mon Aug 22 2022 High pressure to the north slides down into the Great Lakes region with another boundary ahead of this next system. While down along the gulf coast a coastal trof will extend from Brownsville Texas northeast into southeast Texas and southern Louisiana then eastward into north Florida. The boundary looks to sag down into the coastal areas by Thursday evening with the moisture pooling from the I-10 corridor south into the coastal waters. The upper level trof back to the northwest will sweep through on Friday and this will be the last day of the storm actvty remaining above the climo averages. Temperatures are expected to remain in the upper 80s for daytime highs as afternoon rains and clouds will hold temperatures in check Thursday and Friday. The weekend holds moderating afternoon temperatures... about three degrees below 30 yr climo which is better than the three to five degrees above the 30 year climo. Morning temps will start out in the low to mid 70s with mostly sunny skies through the late morning hours. Look to see clouds developing around the noon hour with scattered afternoon storms by 1 pm. The chance for showers and isolated thunderstorms thru the late afternoon with most of the precip gone around sunset for the most part. Storms will be supported by the c-brz pushing inland... precip wtr will remain above two inches with morning CAPE around 500 j/kg climbing to around 2400 j/kg. Overall just the typical southeast Texas/ southern Louisiana late summer pattern. Early next week the atmosphere begins to dry out a bit more although temperatures are expected to remain a bit cooler from the clouds. && .AVIATION... (00Z TAFS) Issued at 624 PM CDT Mon Aug 22 2022 A messy weather pattern is on tap through the TAF period as a disturbance over NE TX continues to provide scattered to numerous showers and thunderstorms to much of the Ark-La-Tex region. At this time, convection has largely died off across the region however, further development is expected later tonight continuing through tomorrow. Periods of heavy rain, thunderstorms, reduced VIS, and MVFR/IFR CIGS are all likely through this forecast period at all terminals as this system continues to meander nearby. Have included several tempo/prob30 groups to attempt to account for this. Best coverage of rain will likely be further north through tonight, however, short term guidance brings a decent amount of convection to the I-10 corridor through the day tomorrow as well so all terminals should expect convection through the period. 17 && .PRELIMINARY POINT TEMPS/POPS... AEX 75 84 73 86 / 90 90 70 90 LCH 75 84 73 85 / 60 90 70 90 LFT 76 84 75 85 / 60 90 60 90 BPT 76 87 75 87 / 50 80 70 90 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...17 LONG TERM....05 AVIATION...17
Hazardous weather outlook, Aug 22, 3:41 PM CDT, 3 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 341 PM CDT Mon Aug 22 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-232045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 341 PM CDT Mon Aug 22 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will continue through the afternoon and evening. One or two of these storms will have the potential to become strong or severe with damaging winds being the primary threat. Storms will be capable of producing frequent cloud to ground lightning and torrential rainfall. More widespread showers and thunderstorms are expected across central Louisiana overnight into Tuesday morning. These storms will be capable of producing torrential rainfall that could lead to flash flooding. Interior southeast Texas and central Louisiana remain in a slight risk (category 2 out of 4) for excessive rainfall leading to flash flooding while areas closer to the coast remain in a marginal risk (category 1 out of 4) for excessive rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Widespread showers and thunderstorms can be expected each day. Storms will be capable of frequent cloud to ground lightning and gusty winds. In addition, locally heavy rainfall and high rain rates could lead to flash flooding. There is a slight risk (category two out of four) of excessive rainfall across interior southeast Texas and central Louisiana Tuesday along with a marginal risk (category one out of four) of excessive rainfall closer to the coast. The entire region is in a slight risk for excessive rainfall (category two out of four) Wednesday. The issuance of Flood Watches may become necessary. Scattered to widespread showers and thunderstorms will continue through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-232045- Sabine Lake-Calcasieu Lake-Vermmilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 341 PM CDT Mon Aug 22 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Scattered to numerous showers and thunderstorms are expected tonight into Tuesday. Stronger storms could produce locally higher winds and seas, along with occasional cloud to water lightning and heavy rainfall reducing visibility to less than one mile at times. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered to numerous thunderstorms are expected each day. Locally higher winds and seas along with occasional to frequent cloud to water lightning and heavy rainfall can be expected with the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 22, 1:29 PM CDT, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
129 PM CDT Mon Aug 22 2022
LAZ027-TXZ260-221900-
Vernon LA-Northern Newton TX-
129 PM CDT Mon Aug 22 2022
...A strong thunderstorm will impact portions of west central Vernon
Parish in west central Louisiana and northern Newton Counties through
200 PM CDT...
At 128 PM CDT, Doppler radar was tracking a strong thunderstorm near
Farrsville, or near Burkeville, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newton, Toledo Bend Dam, Burkeville, Jamestown, Farrsville,
Mayflower, Stringtown and Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3085 9358 3082 9386 3095 9386 3116 9391
3118 9362 3117 9358 3119 9355 3123 9354
3124 9356 3125 9354 3128 9353 3128 9346
TIME...MOT...LOC 1828Z 203DEG 23KT 3095 9376
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
K. KuyperSpecial weather statement, Aug 22, 2:15 PM CDT, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
215 PM CDT Mon Aug 22 2022
LAZ027-028-221945-
Vernon LA-Rapides LA-
215 PM CDT Mon Aug 22 2022
...A strong thunderstorm will impact portions of west central Rapides
and northern Vernon Parishes through 245 PM CDT...
At 214 PM CDT, Doppler radar was tracking a strong thunderstorm near
Leesville, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Leesville, Anacoco, Slagle, Fort Polk, New Llano, Kurthwood, Hutton,
Clifton and Simpson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3123 9276 3107 9333 3126 9342 3137 9327
3137 9303 3135 9295 3137 9295 3137 9292
3139 9291 3139 9289 3140 9289
TIME...MOT...LOC 1914Z 233DEG 43KT 3119 9327
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
25Special weather statement, Aug 22, 2:33 PM CDT, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
233 PM CDT Mon Aug 22 2022
LAZ027-028-222000-
Vernon LA-Rapides LA-
233 PM CDT Mon Aug 22 2022
...A strong thunderstorm will impact portions of southwestern Rapides
and southeastern Vernon Parishes through 300 PM CDT...
At 233 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Polk, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
De Ridder, Rosepine, Hineston, Fort Polk, New Llano, Lacamp, Leander,
Fullerton, Sieper, Cravens and Pickering.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3123 9279 3105 9270 3088 9316 3088 9332
3108 9333
TIME...MOT...LOC 1933Z 223DEG 24KT 3100 9319
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
K. KuyperThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 4:10 AM CDT | Special Weather Statement | LCH | Vernon | 35 min |
| Aug 23, 4:53 AM CDT | Special Weather Statement | LCH | Rapides | 37 min |
| Aug 23, 10:43 AM CDT | Special Weather Statement | LCH | Calcasieu | 32 min |
| Aug 23, 10:54 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 36 min |
| Aug 23, 11:15 AM CDT | Special Marine Warning | LCH | 30 min | |
| Aug 23, 11:35 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 25 min |
| Aug 23, 11:59 AM CDT | Special Weather Statement | LCH | Allen | 31 min |
| Aug 23, 12:31 PM CDT | Special Weather Statement | LCH | Acadia, Evangeline, Lafayette, Saint Landry | 29 min |
| Aug 23, 12:42 PM CDT | Special Weather Statement | LCH | Evangeline | 33 min |
| Aug 23, 1:07 PM CDT | Special Weather Statement | LCH | LaSalle | 23 min |
| Aug 23, 1:30 PM CDT | Special Weather Statement | LCH | Avoyelles | 30 min |
| Aug 23, 1:31 PM CDT | Special Weather Statement | LCH | Avoyelles | 29 min |
| Aug 23, 1:37 PM CDT | Special Weather Statement | LCH | Lafayette | 23 min |
| Aug 23, 1:59 PM CDT | Special Weather Statement | LCH | Calcasieu | 31 min |
| Aug 23, 2:22 PM CDT | Special Weather Statement | LCH | Allen | 23 min |
Nearby
Tornado Warnings in Louisiana, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.